How safe are the painkillers you use? You could be surprised to note that many commonly prescribed painkillers include narcotic analgesics such oxycodone that could cause addiction when used over a period of time.
OxyContin (containing oxycodone) is a narcotic analgesic prescribed for pain reduction, effective for up to 24 hours from the time of taking the medication.
Though OxyContin (oxycodone) is prescribed as a painkiller, abuse is also common in the U.S. wherein, OxyContin tablets are crushed and injected with water. In this case, the time-release mechanism present in OxyContin prescribed as medication is lost. This drug abuse leads to euphoria and high, similar to the use of narcotics such as heroine.
The Drug Enforcement Administration says that oxycodone abuse has been prevalent for more than 30 years. OxyContin addiction and abuse are so common that OxyContin (oxycodone) has many street names such as Kicker, OxyCotton, OC, and Hillbilly Heroine.
How to Avoid Addiction to OxyContin?
OxyContin contains oxycodone, which is an opioid that could cause addiction when used over a period of time. To avoid OxyContin addiction, it is essential that the dosage be restricted.
Also, recent studies show that OxyContin users could develop tolerance that could cause further addiction and increased drug abuse.
Using other painkiller alternatives and avoiding oxycodone and OxyContin can also prove to be useful to avoid addiction and prevent drug abuse.
It is great news that the manufacturer of OxyContin has now introduced a tamper-proof formula to prevent OxyContin abuse that could potentially lead to oxycodone addiction. According to a study published in the New England Journal of Medicine, OxyContin abuse reduced from about 50 percent to 30 percent straight away among those indulging in drug abuse.
How to Overcome OxyContin (Oxycodone) Addiction?
Although measures should be taken to avoid OxyContin (oxycodone) addiction by carefully looking out for the symptoms and signs, overdose and addiction may occur. In such cases, you need to watch out for the following signs of OxyContin (oxycodone) overdose: seizures, dizziness, weakness, loss of consciousness, slow breathing, confusion, tiredness, clouding of mental functions, vomiting, and reduced vision.
You need to avoid taking OxyContin if any of these symptoms persist. However, you should not abruptly stop taking OxyContin (oxycodone) to ensure there are no major withdrawal symptoms. It is best that you taper down oxycodone dosage with your physician’s help to avoid addiction.
© Newsmax. All rights reserved.